Rigidity and stability of the Leibniz and the chain rule

Hermann König, Vitali Milman

Research output: Contribution to journalArticlepeer-review

Abstract

We study rigidity and stability properties of the Leibniz and chain rule operator equations. We describe which non-degenerate operators V, T1, T2,A: Ck(ℝ) → C(ℝ) satisfy equations of the generalized Leibniz and chain rule type for f, g ∈ Ck(ℝ), namely, V (f · g) = (T1f) · g + f · (T2g) for k = 1, V (f · g) = (T1f) · g + f · (T2g) + (Af) · (Ag) for k = 2, and V (f ○ g) = (T1f) ○ g · (T2g) for k = 1. Moreover, for multiplicative maps A, we consider a more general version of the first equation, V (f · g) = (T1f) · (Ag) + (Af) · (T2g) for k = 1. In all these cases, we completely determine all solutions. It turns out that, in any of the equations, the operators V, T1 and T2 must be essentially equal. We also consider perturbations of the chain and the Leibniz rule, T (f ○ g) = Tf ○ g · Tg + B(f ○ g, g) and T (f · g) = Tf · g + f · Tg + B(f, g), and show under suitable conditions on B in the first case that B = 0 and in the second case that the solution is a perturbation of the solution of the standard Leibniz rule equation.

Original languageEnglish
Pages (from-to)191-207
Number of pages17
JournalProceedings of the Steklov Institute of Mathematics
Volume280
Issue number1
DOIs
StatePublished - 2013

Fingerprint

Dive into the research topics of 'Rigidity and stability of the Leibniz and the chain rule'. Together they form a unique fingerprint.

Cite this